Been on tegretol for years but recently started with side effects such as unsteady on feet, and anxiety lasts about four hours after taking 400mg in morning, uptake same in afternoon but these don't seem to effect me got ringing in ears as well
Hello nicegrin & welcome to the site. Since you have beenon this med for over30 years without side effects & it doesn't happen in the afternoon, I would suggest you see you PCP & get a workup to make sure this is what is doing this to you. It really sounds to me like you may have something elso going on that needs attention of your doctor. Best wishes to you...
Hello nicegrin. I totally agree with Mary.It just does not make sense that Tegretol is what is causing these problems at one time of day, yet not at another time of day.And then adding to that, the fact that you have been on Tegretol for 30 years without these issues. It may well be that you do have another health issue and the Tegretol might add to it,but I don't think Tegretol should be looked at as the single issue.Our GP's sometimes,will forget to mention specifically WHY they need you to drop a med.So,I think I would go ahead and come off the Tegretol very gradually,in proportion to the length of time that your body has received the Tegretol.AND, insist that your GP or other specialist that you may be seeing does a total workup.Hoping all works out well for you,tejas129
In my opinion I don't believe it is the Tegretol, I was on this many yrs ago and had slight side effects when first taking that went away, no longer on it but the side effect wasn't the reason for it didn't last long... You as u said have been taking this med. for 30 yrs now, I am no doctor but don't believe it is the Tegretol, it can be a number of things and being I am not a doctor I am not even going to guess on what it could be..u said you get as much help from your GP as u would from a rock... well that being the case in my opinion if it were me I would most definitely be looking into finding a doctor that has your health and best interest at heart... good luck..hope u feel better soon and get to the bottom of this..feel free to give us and update...
Well, finally got to see my GP, she wants me to up one of the other drugs (lyrica), because of the anxiety this is causing me and if the balance gets worse we know it's that the lyrica being only on for three years. She doesn't believe it's the Tegretol, and I have a neurologist to see in 3 weeks
Don't want to take anything else ...
Ah well, keep you informed
How are you guys.Im new to this site and like nicegrin iv been on tegretol for a long time,in my case 37 years.Over the years ive suffered from many side effects,however i don't know if tegretol is the sole culprit since iv also been on dilantin just as long,but my research points to tegretol,but i can be wrong.My side effects range from itching and skin problems to teeth and gum problems to even serious short term memory loss and symptoms of what might be early onset dementia.My primary question is,can my GD take me off tegretol and prescribe something else,or do i have to see a neurologist?I ask this cause my brother recently gave me something called gabapetin for my restless legs,and the stuff is like magic to me... a miracle drug.In the last three weeks my mood has greatly changed;my nerve pain is gone;the small mini seizures i used to get every night
..gone.Iv stopped taking tegretol,but im still taking dilantin in conjunction with the gabapetin... please elaborate friends.
- Tegretol Information for Consumers
- Tegretol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tegretol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Aug 2010 • 3 answers
Updated 6 Sep 2011 • 4 answers
Updated 30 Apr 2013 • 4 answers
Updated 17 Oct 2012 • 5 answers
Updated 8 Jul 2012 • 5 answers